The Oxford/AstraZeneca jab has now been linked to strokes after three patients were admitted to the hospital with one of them dying shortly after having received the jab.
Two hospitalised and one dead
Two women in their thirties as well as a man in his forties suffered ischaemic strokes following administration of the vaccine. In the past, the AstraZeneca jab had been linked to rare blood clots specifically involving cerebral venous—a rare type of stroke that is caused by the blockage of veins.
But it is now said to have potentially been responsible for causing the most common form of strokes—ischaemic strokes—occurring when clots form in major arteries preventing proper blood and oxygen flow to the brain.
The patient who died was said to be a 35-year-old woman of Asian decent who reported experiencing a chronic headache on the right side and around her eyes six days after having had the jab.
Five days later, she woke up from her sleep feeling drowsy and with weakness to her face, arm and leg. The victim underwent surgery to relieve pressure in her skull, but unfortunately doctors were not able to save her life.
On the lookout for symptoms
As a result, specialists from the National Hospital for Neurology and Neurosurgery at University College London (UCL) are urging doctors to be on the lookout for classic stroke symptoms in people who have received the jab. David Werring, professor of clinical neurology at UCL and lead author of the report, said:
Although cerebral venous thrombosis—an uncommon stroke type in clinical practice—is now recognised as being the most frequent presentation of VITT, our study shows that the much more common ischaemic stroke... may also be a presenting feature of vaccine-induced thrombosis.
Of course, both types of thrombosis remain extremely rare, but doctors need to be vigilant if patients present with typical stroke symptoms [such as] face, arm or leg weakness, or impaired speech—due to a blocked artery any time between days four and 28 post vaccination.